Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have muscle cramps, calcium deficiency, abnormal ALT rate, depressed, liver damaged, hepatitis. On multivitamins. Help?

Dear Dr. Grief
My 28 year-old fiance has been complaining of muscle cramps all over his body and was told he should take multivitamins and minerals as it could be vitamin D and calcium deficiency so he has been taking them for the past 2 and a half weeks. He had a fasting blood test and results showed ALT reading of 201 and triglyceride level of 3.8 - all blood counts are normal. He is not a smoker and does not drink alcohol. He is severely depressed because he thinks he may have liver damage. Can you tell me what is causing the abnormality and if this is permanent and if there is anything that can rectify this? I'm scared he may have hepatitis or something else just as terrible. Please help :(
Asked On : Sun, 21 Apr 2013
Answers:  1 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon 's  Response
First get liver function tests done to rule out doubts. intake of calcium supplements, multivitamins, and high fibre diet.
ALT may have a meaning if SGPT also raised signifying liver disorder. complete LFT will make it more clear.
In mean time he must have rest, avoid exertion so that there is no load on liver. viral infections of liver is a common cause leading to malaise and weakness,cramps.Give him lots of fruit juice, glucose in water and see a physician without panic,
Answered: Sun, 21 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor